Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 463, NWS Tulsa, OK

July 31, 2011Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 31, 2011, 4:18 PM CDT for Washington County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2011, 4:18 PM CDT (21:18 UTC)
Expired
Jul 31, 2011, 4:45 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WUUS54 KTSA 312118
SVRTSA
ARC143-312145-
/O.NEW.KTSA.SV.W.0463.110731T2118Z-110731T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT SUN JUL 31 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 445 PM CDT

* AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  STRICKLER...MOVING WEST AT 5 MPH.

  STORM HAZARDS INCLUDE...
  DAMAGING WIND GUSTS TO 70 MPH...

* THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
HIGH WINDS AND MAY BE OVERTURNED.

&&

LAT...LON 3576 9427 3576 9449 3591 9452 3592 9452
      3593 9430
TIME...MOT...LOC 2118Z 081DEG 3KT 3585 9445

$$
2 follow-up statements
466 
WWUS54 KTSA 312134
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT SUN JUL 31 2011

ARC143-312145-
/O.CON.KTSA.SV.W.0463.000000T0000Z-110731T2145Z/
WASHINGTON AR-
434 PM CDT SUN JUL 31 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHWESTERN WASHINGTON COUNTY...

AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORROW AND WAS
NEARLY STATIONARY.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ODELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3590 9451 3590 9436 3577 9432 3576 9449
TIME...MOT...LOC 2134Z 046DEG 1KT 3584 9444

$$
153 
WWUS54 KTSA 312144
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT SUN JUL 31 2011

ARC143-312155-
/O.EXP.KTSA.SV.W.0463.000000T0000Z-110731T2145Z/
WASHINGTON AR-
444 PM CDT SUN JUL 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON COUNTY
EXPIRES AT 445 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3590 9451 3590 9436 3577 9432 3576 9449
TIME...MOT...LOC 2145Z 046DEG 1KT 3584 9444

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:56 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 31, 2:56 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT SUN JUL 31 2011

.DISCUSSION...
HIGH PRESSURE ALOFT CONTINUES TO STRENGTHEN. SHOWER AND THUNDERSTORM
ACTIVITY IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IS VERY
LIMITED THIS AFTERNOON AS EXPECTED. TEMPERATURES WILL BE GOING UP
BIG TIME OVER THE NEXT SEVERAL DAYS. WEDNESDAY IS EXPECTED TO BE THE
HOTTEST DAY SO FAR THIS YEAR... WITH AFTERNOON TEMPERATURES REACHING
110 DEGREES AND ABOVE OVER A LARGE PORTION OF THE FORECAST AREA.
THIS WILL PRODUCE DANGEROUS HEAT INDEX VALUES OF 115 AND ABOVE.

THERE IS STILL NO DEFINITIVE END IN SIGHT TO THE GREAT HEAT WAVE OF
2011. MODELS CONTINUE TO SHOW VERY LITTLE CHANGE IN THE 500MB
PATTERN ACROSS THE SOUTHERN PLAINS OVER THE NEXT 7 DAYS. HIGH
PRESSURE ALOFT IS EXPECTED TO REMAIN STRONG ENOUGH TO SEVERELY
CURTAIL AFTERNOON CONVECTIVE DEVELOPMENT FOR THE ENTIRE UPCOMING
WEEK.

HAVE ADJUSTED OUR NPW PRODUCTS TO REMOVE ANY TEMPORAL GAPS. HAVE
EXTENDED THE CURRENT EXCESSIVE HEAT WARNING THROUGH WEDNESDAY NIGHT...
WITH AN EXCESSIVE HEAT WATCH CARRYING ON INTO NEXT WEEKEND. THE
LUCKY FOLKS IN NORTHWEST ARKANSAS WILL ONLY HAVE A HEAT ADVISORY
RUNNING THROUGH WEDNESDAY... WITH AN EXCESSIVE HEAT WATCH IN
EFFECT AFTER THAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 106  81 107 /  10   0  10  10
FSM   80 106  80 106 /  20   0   0  10
MLC   78 106  78 107 /  10  10  10  10
BVO   75 108  77 109 /  10   0  10  10
FYV   72 100  73 100 /  20   0  10  10
BYV   73  99  74  99 /  20   0  10  10
MKO   77 106  79 106 /  10   0  10  10
MIO   76 103  77 105 /  10   0  10  10
F10   78 105  80 106 /  10   0  10  10
HHW   78 104  78 105 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 AM THURSDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 7 AM THURSDAY TO 9 PM SATURDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

     HEAT ADVISORY UNTIL 7 AM THURSDAY FOR OKZ069.

AR...EXCESSIVE HEAT WATCH FROM 7 AM THURSDAY TO 9 PM SATURDAY FOR
     ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

     HEAT ADVISORY UNTIL 7 AM THURSDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 7 AM THURSDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...07
LONG TERM....06
Hazardous weather outlook, Jul 31, 1:10 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT SUN JUL 31 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
109 PM CDT SUN JUL 31 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

DANGEROUS HEAT.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...URBAN AREAS.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTERNOON.

DISCUSSION...
HOT DRY CONDITIONS WILL CONTINUE PRODUCING HIGH HEAT
INDICES...WITH SOME AREAS NEAR OR JUST ABOVE 110.
THE DRY CONDITIONS ARE ALSO RESULTING IN A LIMITED THREAT FOR
WILD FIRES. LIGHT WINDS WILL KEEP THE DANGER FROM RISING HIGHER.
THE HEAT WILL ALSO BE SUFFICIENT TO GENERATE ISOLATED TO SCATTERED
THUNDERSTORMS. LACK OF SIGNIFICANT WIND SHEAR ALONG WITH HOT
SURFACE TEMPERATURES WILL CREATE A LIMITED THREAT FOR SEVERE
DOWN BURST WINDS FROM ISOLATED STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE ALOFT WILL INCREASE OVER THE AREA...CREATING EVEN
HOTTER CONDITIONS AROUND MID WEEK. WEDNESDAY AND THURSDAY COULD
SEE WIDESPREAD HEAT INDICES BETWEEN 110 AND 115.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 31, 2:27 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT SUN JUL 31 2011

ARZ019-020-029-312000-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
227 PM CDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CENTRAL CRAWFORD

IN WEST CENTRAL ARKANSAS
     WESTERN FRANKLIN AND NORTHEASTERN SEBASTIAN

AT 227 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
PLEASANT HILL...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PLEASANT HILL...PINEY...
MULBERRY...MOUNTAINBURG...ALMA AND DYER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3540 9409 3549 9429 3566 9415 3557 9396
TIME...MOT...LOC 1927Z 032DEG 6KT 3554 9411
Special weather statement, Jul 31, 3:45 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SUN JUL 31 2011

ARZ010-312130-
WASHINGTON AR-
345 PM CDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHERN WASHINGTON

AT 345 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STRICKLER...REMAINING NEARLY STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM
INCLUDE...HOGEYE...STRICKLER...CLYDE...CANEHILL AND DEVILS DEN STATE
PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3596 9439 3592 9417 3576 9425 3580 9444
TIME...MOT...LOC 2045Z 199DEG 1KT 3586 9430
Special weather statement, Jul 31, 3:59 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
359 PM CDT SUN JUL 31 2011

ARZ002-011-312145-
CARROLL AR-MADISON AR-
359 PM CDT SUN JUL 31 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     FAR SOUTHERN CARROLL AND NORTHERN MADISON

AT 359 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF MARBLE TO 4 MILES SOUTH OF
HUNTSVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...HARMONY...DRYFORK...HUNTSVILLE...
AURORA...FORUM...MARBLE...ALABAM AND WITHROW SPRINGS STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3615 9342 3593 9373 3605 9389 3626 9363
TIME...MOT...LOC 2059Z 304DEG 5KT 3615 9362 3603 9376

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:01 PM CDTSevere Thunderstorm WarningTSABenton44 min
Jul 31, 3:58 AM CDTExcessive Heat WatchTSABenton, Carroll, Madison, Washington9 days
Jul 31, 2:27 PM CDTSpecial Weather StatementTSACrawford33 min
Jul 31, 3:45 PM CDTSpecial Weather StatementTSAWashington45 min
Jul 31, 3:59 PM CDTSpecial Weather StatementTSAMadison46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.